Alert archive / Oklahoma / Flash Flood Warnings in 2024
Flash Flood Warning 45, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Nov 8, 2024, 3:45 PM CST for 7 counties in Oklahoma. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 8, 2024, 3:45 PM CST (21:45 UTC)
- Expired
- Nov 8, 2024, 7:30 PM CST
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Muskogee County, OK, Nowata County, OK, Okmulgee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 25 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 8, 6:40 PM CST | FLASH FLOOD | 3 Ene Owasso, OK | Road closed on E. 86th St. north & east of 145th. Elm Creek is flooding across 86th. Flash flooding in progress over large area of Owasso OK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 175 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 437 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
350
WGUS54 KTSA 082145
FFWTSA
OKC101-105-111-131-143-145-147-090145-
/O.NEW.KTSA.FF.W.0045.241108T2145Z-241109T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
345 PM CST Fri Nov 8 2024
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Northwestern Muskogee County in east central Oklahoma...
Southwestern Nowata County in northeastern Oklahoma...
Northeastern Okmulgee County in northeastern Oklahoma...
Rogers County in northeastern Oklahoma...
Tulsa County in northeastern Oklahoma...
Wagoner County in northeastern Oklahoma...
Southern Washington County in northeastern Oklahoma...
* Until 745 PM CST.
* At 345 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. The expected rainfall rate is 0.5 to 1 inch in 1
hour. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Tulsa... Broken Arrow...
Claremore... Okmulgee...
Nowata... Owasso...
Bixby... Jenks...
Glenpool... Coweta...
Skiatook... Catoosa...
Collinsville... Verdigris...
Haskell... Chelsea...
Inola... Sperry...
Oologah... Porter...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3665 9600 3670 9569 3661 9543 3565 9548
3565 9598 3616 9601
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
RBD3 follow-up statements
849
WGUS74 KTSA 090001
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
601 PM CST Fri Nov 8 2024
OKC101-105-111-131-143-145-147-090145-
/O.CON.KTSA.FF.W.0045.000000T0000Z-241109T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Muskogee OK-Nowata OK-Okmulgee OK-Rogers OK-Tulsa OK-Wagoner OK-
Washington OK-
601 PM CST Fri Nov 8 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CST THIS
EVENING FOR NORTHWESTERN MUSKOGEE, SOUTHWESTERN NOWATA, NORTHEASTERN
OKMULGEE, ROGERS, TULSA, WAGONER AND SOUTHERN WASHINGTON OK
COUNTIES...
At 601 PM CST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 3.5 inches of rain have
fallen. The expected rainfall rate is 0.5 to 0.75 inches in 1 hour.
Additional rainfall amounts of 0.5 to 1.5 inches are possible in the
warned area. Flash flooding is already occurring in some areas.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Tulsa... Broken Arrow...
Claremore... Okmulgee...
Nowata... Owasso...
Bixby... Jenks...
Glenpool... Coweta...
Skiatook... Catoosa...
Collinsville... Verdigris...
Haskell... Chelsea...
Inola... Sperry...
Oologah... Porter...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3665 9600 3670 9569 3661 9543 3565 9548
3565 9598 3616 9601
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-0.75 INCHES IN 1 HOUR
$$
RBD088
WGUS74 KTSA 090034
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
634 PM CST Fri Nov 8 2024
OKC101-105-111-131-143-145-147-090145-
/O.CON.KTSA.FF.W.0045.000000T0000Z-241109T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Muskogee OK-Nowata OK-Okmulgee OK-Rogers OK-Tulsa OK-Wagoner OK-
Washington OK-
634 PM CST Fri Nov 8 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CST THIS
EVENING FOR NORTHWESTERN MUSKOGEE, SOUTHWESTERN NOWATA, NORTHEASTERN
OKMULGEE, WESTERN ROGERS, TULSA, WESTERN WAGONER AND SOUTHERN
WASHINGTON OK COUNTIES...
At 634 PM CST, Doppler radar indicated scattered areas of moderate
to heavy rain across the warned area. Between 2 and 3.5 inches of
rain have fallen. The expected rainfall rate is 0.25 to 0.5 inches
in 1 hour. Additional rainfall amounts up to 1 inch are possible in
the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Tulsa... Broken Arrow...
Claremore... Owasso...
Bixby... Jenks...
Coweta... Skiatook...
Catoosa... Collinsville...
Verdigris... Haskell...
Sperry... Oologah...
Ramona... Ochelata...
Talala... Vera...
Tulsa International Airport... Turley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3665 9600 3670 9569 3655 9560 3569 9559
3572 9581 3616 9601
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.25-0.5 INCHES IN 1 HOUR
$$
RBD424
WGUS74 KTSA 090130
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
730 PM CST Fri Nov 8 2024
OKC101-105-111-131-143-145-147-090140-
/O.CAN.KTSA.FF.W.0045.000000T0000Z-241109T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Muskogee OK-Nowata OK-Okmulgee OK-Rogers OK-Tulsa OK-Wagoner OK-
Washington OK-
730 PM CST Fri Nov 8 2024
...FLASH FLOOD WARNING FOR NORTHWESTERN MUSKOGEE, SOUTHWESTERN
NOWATA, NORTHEASTERN OKMULGEE, WESTERN ROGERS, TULSA, WESTERN
WAGONER AND SOUTHERN WASHINGTON OK COUNTIES HAS BEEN REPLACED WITH A
FLOOD WARNING...
&&
LAT...LON 3665 9600 3670 9569 3655 9560 3569 9559
3572 9581 3616 9601
$$
RBDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Nov 8, 12:36 PM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Nov 8, 12:36 PM CST, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1236 PM CST Fri Nov 8 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (The rest of this afternoon and tonight) Issued at 1236 PM CST Fri Nov 8 2024 A persistent band of showers and storms in portions of eastern Oklahoma has persisted throughout the day, leading to rain totals of roughly a half inch to an inch. Recent radar and mesoscale analysis shows no signs of this precipitation letting up, with additional bands of precipitation developing and approaching from the west. Accordingly, widespread showers and thunderstorms will continue into the overnight hours until the cold front sweeps through, ending storm chances from west to east. PWAT values are very impressive this year at 1.5-1.75", which is above the climatological 99th percentile for early November. Rain totals will be highest along the western portions of the forecast area, and lowest in the east, with totals mostly ranging from a half inch to 2 inches. However, A few areas where thunderstorm activity is more persistent could see higher totals, such as within the previously mentioned persistent band in eastern Oklahoma. Given the very wet soils from recent rains, some areas may see excessive rainfall leading to minor flash flooding (15% chance). In terms of storm impacts, the storms will be elevated due to a layer of shallow cool air near the surface, but we will still see 500-1000 J/Kg of MUCAPE. This will mean that tornadoes should not be a threat today, however some marginally severe hail and gusty winds could occur with any stronger cells, especially close to the Red River. Behind the cold front, conditions will rapidly improve as cool and dry air moves in. Low temperatures will be coolest in the west, with lows across the area ranging from the mid 40s to the mid 50s. && .LONG TERM... (Saturday through Friday) Issued at 1236 PM CST Fri Nov 8 2024 Ridging returns to the area Saturday through Tuesday with mild temperatures but dry conditions. Highs will be in the mid 60s to low 70s with lows in the 40s to low 50s. A weak system will pass by the area Tuesday to Wednesday. The majority (60-70%) of guidance is too progressive with the system, so precipitation does not develop along the front until its east of the area. Some guidance is slower and deeper with the trough, giving a window for some showers and thunderstorms Tuesday or perhaps early Wednesday. Behind this system, temperatures will cool but remain near to above normal for this time of year. No additional rainfall is likely after that through the end of the forecast period. && .AVIATION... (18Z TAFS) Issued at 1140 AM CST Fri Nov 8 2024 Scattered showers will continue across eastern Oklahoma into the afternoon hours. A few rumbles of thunder could occur, but mostly thunder chances will be below 20% through the afternoon. MVFR cigs with some scattered IFR cigs will stay planted over eastern OK sites this afternoon. More widespread showers with embedded thunderstorms will move from west to east later this afternoon and evening as a frontal boundary pushes across the area. Reduced VSBY with rainfall will be the main terminal impacts, along with MVFR to IFR cigs spreading in this evening and overnight. Skies will start to scatter and clear from the west toward the end of the TAF period as the front continues to push eastward. Bowlan && .PRELIMINARY POINT TEMPS/POPS... TUL 51 67 45 70 / 100 10 0 0 FSM 58 68 49 74 / 90 60 10 0 MLC 51 70 45 73 / 90 10 0 0 BVO 48 65 40 68 / 100 10 0 0 FYV 55 67 43 70 / 80 60 10 0 BYV 51 66 47 70 / 80 70 10 0 MKO 53 67 45 70 / 90 30 0 0 MIO 53 66 44 67 / 90 40 0 0 F10 49 67 43 71 / 90 10 0 0 HHW 55 69 46 74 / 90 20 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...06 LONG TERM....06 AVIATION...04
Hazardous weather outlook, Nov 8, 12:53 PM CST, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1253 PM CST Fri Nov 8 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1253 PM CST Fri Nov 8 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma. ONSET...This Evening. HEAVY RAIN. RISK...Elevated. AREA...Mainly Eastern Oklahoma. ONSET...This Afternoon. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Widespread showers and scattered thunderstorms will overspread eastern Oklahoma and northwest Arkansas, especially later this afternoon and evening. Rainfall amounts of 1 to 2 inches with locally higher amounts may lead to localized flooding concerns across parts of eastern Oklahoma. Lesser rainfall amounts are expected farther east into Arkansas. East winds may gust to near 30 miles an hour at times today into this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential. SUNDAY through THURSDAY...No Hazards. EXTENDED DISCUSSION... Any lingering showers and thunderstorms will be ending Saturday. Another storm system may bring a few showers Tuesday night into early Wednesday. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 1:41 PM CST | Areal Flood Advisory | TSA | Muskogee, Okmulgee, Rogers, Tulsa, Wagoner | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.